Alert archive / California / Frost Advisories in 2010

Frost Advisory 3, NWS Eureka, CA

March 10, 2010

NWS Eureka, CA issued this frost advisory at Mar 10, 2010, 2:43 PM PST. It took effect at Mar 11, 2010, 1:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 2:43 PM PST (22:43 UTC)
In effect from
Mar 11, 2010, 1:00 AM PST
Expired
Mar 11, 2010, 8:00 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WWUS76 KEKA 102243
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
243 PM PST WED MAR 10 2010


CAZ001-002-111600-
/O.NEW.KEKA.FR.Y.0003.100311T0900Z-100311T1600Z/
REDWOOD COAST-MENDOCINO COAST-
243 PM PST WED MAR 10 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. 

* COASTAL AREAS WILL EXPERIENCE OVERNIGHT TEMPERATURES IN THE
  LOWER TO MID 30S.

* SOME DAMAGE TO SENSITIVE VEGETATION MAY OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
998 
WWUS76 KEKA 111111
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
311 AM PST THU MAR 11 2010

CAZ001-111215-
/O.CAN.KEKA.FR.Y.0003.000000T0000Z-100311T1600Z/
REDWOOD COAST-
311 AM PST THU MAR 11 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 


$$

CAZ002-111600-
/O.CON.KEKA.FR.Y.0003.000000T0000Z-100311T1600Z/
MENDOCINO COAST-
311 AM PST THU MAR 11 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* COASTAL AREAS WILL EXPERIENCE OVERNIGHT TEMPERATURES IN THE 
  LOWER TO MID 30S. 

* SOME DAMAGE TO SENSITIVE VEGETATION MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 10, 2:37 PM PST, 6 minutes earlier.

Area forecast discussion, Mar 10, 2:37 PM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA...UDPATED
237 PM PST WED MAR 10 2010

.SYNOPSIS...A FEW SHOWERS WILL MOVE THROUGH THE REDWOOD COAST THIS
EVENING. OTHERWISE PARTLY CLOUDY AND DRY CONDITIONS ARE EXPECTED
THROUGH THURSDAY MORNING. A FEW SHOWERS ARE POSSIBLE LATE THURSDAY
AFTERNOON AHEAD OF THE NEXT FRONT. THE MAJORITY OF PRECIPITATION
WILL OCCUR ON FRIDAY WITH SNOW IN THE MOUNTAINS ABOVE 4000 FEET.
HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY WITH WARMER AND
DRIER WEATHER EXPECTED THROUGH EARLY NEXT WEEK.
&&

&&
UPDATED DISCUSSION...ADDED ISOLATED SHOWERS TO THE FORECAST FOR THIS
EVENING AS A BAND OF SHOWERS APPROACHES THE COAST FROM OFFSHORE.
THIS IS THE SRN EXTENT OF A WEAKENING WARM FRONTAL BOUNDARY
ASSOCIATED WITH A LOW MOVING INTO THE SE AK. AT THIS TIME SHOWERS
ARE EXPECTED TO REMAIN N OF CAPE MENDOCINO. BFG

.DISCUSSION...HIGH PRESSURE HAS PRODUCED DIMINISHING CLOUD COVER
THIS AFTERNOON WITH A FEW CUMULUS CLOUDS LINGERING OVER THE
MOUNTAINS NORTH OF THE MENDOCINO ZONES AND DRY CONDITIONS ARE
EXPECTED TO PERSIST THROUGH AROUND MIDDAY THURSDAY. FOR
TONIGHT...SOME CLOUD COVER PERSISTING ACROSS DEL NORTE COUNTY WHICH
SHOULD PREVENT THE MOST EFFICIENT RADIATIONAL COOLING FROM
OCCURRING. HOWEVER THE COASTAL ZONES SOUTH OF AROUND KLAMATH ARE
EXPECTED TO EXPERIENCE COOLING INTO THE MID 30S...A COUPLE OF
DEGREES WARMER THAN THE PRECEDING NIGHT. WILL GO AHEAD AND ISSUE
FROST ADVISORY BECAUSE ALTHOUGH THE AIRMASS HAS WARMED
SOMEWHAT...THE RADIATIONAL COOLING SHOULD BE FAIRLY EFFICIENT.

MODELS HAVE BEEN SPEEDING UP THE APPROACH OF THE NEXT FRONTAL SYSTEM
TO AFFECT THE REGION. THE LATEST RUNS OF NAM...GFS AND ECMWF AGREE
ON BRINGING LIGHT PRECIP INTO THE NORTHWEST PORTION OF THE CWA
THURSDAY AFTERNOON...INCREASING SOMEWHAT THURSDAY NIGHT. THE
HEAVIEST PRECIPITATION IS STILL LINED UP FOR THE FRIDAY 12Z-00Z TIME
PERIOD. RFC IS ADVERTISING AROUND 0.25 INCHES FOR MOST
AREAS...INCREASING TO 0.50 NEAR CAPE MENDOCINO AND UP TO 0.75 OVER
SMITH BASIN THROUGH 12Z FRIDAY...WITH AN ADDITIONAL 1-2 INCHES BY
00Z SATURDAY. THE SMITH BASIN WILL MOST LIKELY EXCEED 3 INCH TOTALS
FOR THE EVENT. SNOW LEVEL IS EXPECTED TO DROP FROM 5000 FT EARLY
FRIDAY MORNING TO 4000 FT BY THE AFTERNOON...AND STILL LOWER IN SOME
OF THE SHELTERED INLAND VALLEYS. SNOW LINE WILL FALL BELOW 3000 FT
FRIDAY NIGHT BUT QPF WILL BE ON A FAST DECLINE THROUGH THAT TIME
PERIOD...SO DO NOT EXPECT ANY SIGNIFICANT LOWER ELEVATION SNOWFALL.

THE MOUNTAINS ABOVE AROUND 4000 FT WILL LIKELY PICK UP 8 TO 10
INCHES OF SNOW BY THE TIME THE EVENT WRAPS UP FRIDAY EVENING. THIS
MAY END UP A BORDERLINE ADVISORY/WARNING EVENT FOR THE HIGHER
ELEVATIONS BUT WILL BE TOUGH TO VERIFY DUE TO LACK OF VALIDATION
POINTS. WILL HOLD OFF ON ISSUING A WATCH AT THIS JUNCTURE.

AN UPPER RIDGE WILL BUILD INTO THE EASTERN PACIFIC ON SATURDAY...AND
BEGIN TO SHIFT EAST ON SUNDAY AS ANOTHER LONG WAVE TROUGH APPROACHES
EARLY NEXT WEEK. MODELS CONTINUE TO SHOW POOR CONTINUITY IN THE
TIMING AND INTENSITY OF THIS TROUGH...HOWEVER A SOLUTIONS INDICATE
THAT PRECIPITATION WILL BE DELAYED UNTIL TUESDAY. BEYOND TUESDAY
HEDGED TOWARD THE LOWER END OF CLIMO FOR MID WEEK. CC

&&

.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH TONIGHT. A FEW SITES
ACROSS THE INTERIOR MAY SEE LOW IFR CONDITIONS DUE TO FOG. DJB

&&

.MARINE...A RATHER CHAOTIC PERIOD IN STORE FOR THE NEXT SEVERAL DAYS
AS A SERIES OF INTENSE LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES
CROSS THROUGH THE NE PACIFIC. LARGE SWELL MOVED INTO THE WATERS AS
FORECAST TODAY...AVERAGING NEAR 15 FEET AT 15 SECONDS...THROUGH BUOY
27 SPIKED TO 18 FT FOR 4-5 HOURS. THE ENP AND WAVEWATCH INDICATE
SWELL TO SLOWLY SUBSIDE TONIGHT THROUGH THU MORNING..THEN ANOTHER
SWELL TO SPREAD INTO THE REGION THU NIGHT. A WARM FRONTAL BOUNDARY
WILL APPROACH ON THURSDAY...PERHAPS RESULTING IN A FEW GUSTS TO 35
KT. THE MORE SERIOUS WINDS SHOULD HOLD OFF UNTIL LATE THU NIGHT INTO
EARLY FRIDAY...WHEN A COLD FRONT AND PERHAPS CONVECTION...MAY
GENERATE GUSTS TO 40 KTS. GFS AND NAM12 CERTAINLY INDICATE THE
POTENTIAL FOR DOWNWARD TRANSPORT...WITH BOUNDARY LAYER SPEEDS UP TO
45 KTS. THUS...HOISTED A GALE WARNING FOR THE NORTHERN OUTER WATERS.
WITH STEEP WIND WAVES EXPECTED NEAR 10 FT BY EARLY FRIDAY
MORNING...HOISTED A WATCH FOR HAZARDOUS SEAS AS WELL. HARD TO TELL
IF THE GALE WILL NEED TO BE EXTENDED TO THE INNER WATERS...BUT DID
INCLUDE MENTION OF LOCALIZED GUSTS TO 35 KT...JUST IN CASE. ENP AND
SWAN INDICATE A LARGER SWELL TO HIT FRI NIGHT INTO SAT...BUT WITH
SHORT PERIODS NEAR 13-14 SECONDS. HOISTED A HAZARDOUS SEAS WATCH FOR
17-19 FT SWELL AT 13-14 SECONDS. PEAK TIMING IS UNCERTAIN AND THE
HEIGHTS MAY BE OVERDONE. CONFIDENCE IN A HIGH SURF ADVISORY FROM
THIS SWELL IS NOT HIGH AT THIS TIME AND WILL HOLD UNTIL MORE
INFORMATION BECOMES AVAILABLE. DJB

 &&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY UNTIL 6 PM
PST FRIDAY PZZ450. HAZARDOUS SEAS WATCH FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON PZZ450. SMALL CRAFT ADVISORY UNTIL 8 PM PST
THURSDAY PZZ470. HAZARDOUS SEAS WATCH FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON PZZ470. GALE WARNING FROM 8 PM THURSDAY
TO 10 AM PST FRIDAY PZZ470. SMALL CRAFT ADVISORY UNTIL 6 AM PST
SATURDAY PZZ455-475. HAZARDOUS SEAS WATCH FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 10, 10:23 AM PST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1023 AM PST WED MAR 10 2010

CAZ001-002-111830-
REDWOOD COAST-MENDOCINO COAST-
1023 AM PST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY MAY AGAIN BE REQUIRED AS COASTAL TEMPERATURES
DROP IN THE MID TO UPPER 30S OVERNIGHT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER STORM SYSTEM WILL BRING MORE RAIN TO THE NORTH COAST LATE
THU THROUGH SAT MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-004-076-111830-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1023 AM PST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS MAY BRING ADDITIONAL SNOW TO THE MOUNTAINS
THROUGH LATE THIS MORNING. SNOW ACCUMULATIONS WILL BE LESS THAN
ONE INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER...WETTER...STORM SYSTEM WILL BRING MORE PRECIPITATION TO
THE REGION LATE THU THROUGH SAT MORNING WITH THE POTENTIAL FOR
SNOW ACCUMULATIONS UP TO 10 INCHES POSSIBLE ABOVE 4000 FEET.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Local storm report, Mar 10, 11:13 AM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1113 AM PST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     SNOW             10 SSE ZENIA            40.07N 123.41W
03/10/2010  M4.0 INCH        TRINITY            CA   PUBLIC

            LOCATED IN HOAGLIN SOUTH OF ZENIA AND SSW OF RUTH LAKE.
            OVERNIGHT AT 3000 FEET...4 INCHES OF SNOW. CURRENT
            TEMPERATURE 32 DEGREES WITH PLENTY OF SUNSHINE.

0855 AM     SNOW             3 NNW WILLITS           39.44N 123.37W
03/10/2010  M1.0 INCH        MENDOCINO          CA   PUBLIC

            LOCATED IN BROOKTRAILS IN HILLS NNW OF WILLITS. OVERNIGHT
            HAD 1/2 OF SNOW AT 1600 FEET.

0855 AM     SNOW             6 WNW BLOCKSBURG        40.31N 123.74W
03/10/2010  M3.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            OVERNIGHT... 3 INCHES FELL AT ELEVATION 2304-2400 FEET.
            CURRENT TEMPERATURE 34 DEGREES.

0855 AM     SNOW             4 W ETTERSBURG          40.12N 124.07W
03/10/2010  M11.0 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            OVERNIGHT AT ELEVATION 1700 FEET ON THE CAPE MENDOCINO
            PENINSULA...1 1/2 INCHES FELL. CURRENTLY SUNNY SKIES WITH
            38 DEGREES AND A LOW TEMPERATURE OF 32.5 DEGREES.

1055 AM     SNOW             10 N LAYTONVILLE        39.81N 123.48W
03/10/2010  M4.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            OVERNIGHT ON IRON PEAK MOUNTAIN AT 3750 FEET...4 INCHES
            FELL. MORNING LOW TEMPERATURE OF 24.5 DEGREES.

&&

ASHFORD

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 5:21 PM PSTSpecial Marine WarningEKA24 min
Mar 9, 5:40 PM PSTSpecial Marine WarningEKA35 min
Mar 9, 6:10 PM PSTSpecial Marine WarningEKA35 min
Mar 9, 6:34 PM PSTSpecial Weather StatementEKAHumboldt26 min
Mar 9, 6:37 PM PSTSpecial Marine WarningEKA23 min
Mar 9, 6:59 PM PSTSpecial Weather StatementEKAHumboldt31 min
Mar 10, 2:59 AM PSTFrost AdvisoryEKA5 hr
Mar 10, 1:56 PM PSTGale WarningEKA44 hr
Mar 10, 1:56 PM PSTHazardous Seas WatchEKA44 hr

Nearby

Frost Advisories in California, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.